Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 17, NWS Tulsa, OK

September 21, 1992LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 21, 1992, 12:12 AM CDT for LeFlore County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 1992, 12:12 AM CDT (05:12 UTC)
Expired
Sep 21, 1992, 6:15 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County LeFlore County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 5.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1992-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2527 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1992-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2527 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 210513
FFWFSM
OKC079-211115-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
1212 AM CDT MON SEP 21 1992
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  615 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...LE FLORE COUNTY
 
HEAVY RAINFALL HAS MOVED BACK INTO LEFLORE COUNTY WHERE LARGE RAINFALL
AMOUNTS HAD OCCURRED THE LAST FEW DAYS AND STREAMS ARE ALREADY HIGH.
THUNDERSTORMS WITH HEAYV RAINFALL WILL BE MOVING SLOWLY ACROSS THE
COUNTY THE NEXT FEW HOURS AND FLASH FLOODING CAN BE EXPECTED. PERSONS
IN LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  T4O ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 9:18 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Sep 20, 9:18 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT SUN SEP 20 1992

STRONG TO SEVERE STRMS DEVELOPED THIS EVENING AS UNSTABLE AIR INTERACTS
WITH MOISTURE CONVEGENC

In the hours before

Local storm report, Sep 20, 11:22 PM CDT, 50 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1118 PM CDT SUN SEP 20 1992

TIME (CDT)        COUNTY       REPORT

 950  PM          CRAIG        60 MPH WIND IN VINITA

1020  PM          DELAWARE     60 MPH WINDS 1 MILE WEST OF BERNICE

1025 PM           ROGERS       POWER LINES DOWN 5 MILES EAST OF OOLOGAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:38 PM CDTSevere Thunderstorm WarningTSARogers52 min
Sep 20, 9:42 PM CDTSevere Thunderstorm WarningTSACraig48 min
Sep 20, 9:45 PM CDTSevere Thunderstorm WarningTSARogers45 min
Sep 20, 10:03 PM CDTSevere Thunderstorm WarningTSADelaware57 min
Sep 21, 6:16 AM CDTFlash Flood WarningTSALeFlore3 hr
Sep 21, 2:59 PM CDTSevere Thunderstorm WarningTSAHaskell46 min
Sep 21, 3:40 PM CDTSevere Thunderstorm WarningTSALeFlore65 min
Sep 21, 5:30 PM CDTFlash Flood WarningTSALeFlore3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.